Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 3, NWS Birmingham, AL

January 21, 20165 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 21, 2016, 8:48 PM CST for 5 counties in Alabama. It took effect at Jan 23, 2016, 12:25 AM CST. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 8:48 PM CST (02:48 UTC)
In effect from
Jan 23, 2016, 12:25 AM CST
Expired
Jan 25, 2016, 9:19 PM CST
In force
69 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 121.94 ft at Jan 23, 2016, 4:00 AM CST.

actionminormoderate11012013001/2201/2301/2401/2501/2601/27
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

106 
WGUS44 KBMX 220248
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
848 PM CST THU JAN 21 2016

...The National Weather Service in Birmingham has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
  Marengo...Pickens and Sumter Counties.

..Periods of locally heavy rainfall are expected to continue across 
much of west-central Alabama tonight and into Friday. This runoff 
will cause water rises on the Tombigbee River near Bevill Lock and 
Dam over next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-221448-
/O.NEW.KBMX.FL.W.0003.160123T0625Z-160126T0319Z/
/AVLA1.1.ER.160123T0625Z.160124T0600Z.160125T1519Z.NO/
848 PM CST THU JAN 21 2016

The National Weather Service in Birmingham has issued a 

* Flood Warning for 
  The Tombigbee River At Bevill Lock and Dam.
* from late Friday night to Monday evening...or until the Warning is 
  cancelled.
* At 7:00 PM Thursday The stage Was 110.4 feet. 
* Flood Stage is 122 feet. 
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by early Saturday morning and 
  continue to rise to near 125.3 feet by early Sunday morning. The 
  river will fall below Flood Stage by late Monday morning.


&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
3 follow-up statements
611 
WGUS84 KBMX 221432
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 AM CST FRI JAN 22 2016


...The Flood Warning continues for the Tombigbee River At Bevill Lock
and Dam...affecting Greene...Hale...Marengo...Pickens...and Sumter Counties.

Rainfall late Thursday into Friday is causing rises along the Tombigbee River.
The latest forecast takes levels just above minor flood stage shortly after 
midnight...cresting early Saturday morning before falling through the remainder
of the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-230232-
/O.EXT.KBMX.FL.W.0003.160123T0512Z-160124T0629Z/
/AVLA1.1.ER.160123T0512Z.160123T1200Z.160123T1829Z.NO/
832 AM CST FRI JAN 22 2016

The FLood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* from this evening to late Saturday night...or until the Warning is 
  cancelled.
* At  7:00 AM Friday the stage Was 116.8 feet. 
* Flood Stage is 122.0 feet. 
* Minor Flooding is forecast.
* Forecast...Rise above flood Stage by tonight and continue to rise 
  to near 122.4 feet by tomorrow morning. The river will fall below 
  flood Stage by tomorrow early afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
254 
WGUS84 KBMX 230316
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 PM CST FRI JAN 22 2016


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Heavy rainfall Thursday and Friday over the Tombigbee basin is causing
rises along the Tombigbee River.  A flood warning remains in effect.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-231516-
/O.EXT.KBMX.FL.W.0003.160123T1200Z-160124T0000Z/
/AVLA1.1.ER.160123T1200Z.160123T1200Z.160123T1200Z.NO/
916 PM CST FRI JAN 22 2016

The FLood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Saturday morning to Saturday evening...or until the Warning is
  cancelled.
* At  8:00 PM Friday The stage Was 121.3 feet. 
* Flood Stage is 122.0 feet. 
* Forecast...The river is expected to rise to near Flood Stage 
  tomorrow morning .
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
260 
WGUS84 KBMX 231446
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CST SAT JAN 23 2016


...The flood warning is cancelled for the Tombigbee River at Bevill 
Lock and Dam...

Water levels along the Tombigbee River at Bevil Lock and Dam are just below
minor flood stage as of early Saturday morning...and are projected to continue
falling. Thus...the flood warning is cancelled...and this will be the last 
statement issued for this event.

&&

ALC063-065-091-107-119-231516-
/O.CAN.KBMX.FL.W.0003.000000T0000Z-160124T0000Z/
/AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 AM CST SAT JAN 23 2016

The Flood Warning is cancelled for
  The Tombigbee River At Bevill Lock and Dam.
* At  7:00 AM Saturday the stage was 121.5 feet. 
* Flood Stage is 122.0 feet. 
* Forecast...The river crested below Flood Stage at 121.9 feet and is
  expected to continue falling.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 21, 5:51 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Jan 21, 5:51 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CST THU JAN 21 2016

.UPDATE...
FOR 00Z AVIATION.

&&

.SYNOPSIS...

A STRONG STORM SYSTEM WILL AFFECT AREAS FROM EAST TEXAS
NORTHEASTWARD INTO NEW ENGLAND THROUGH THE WEEKEND. SEVERE
THUNDERSTORMS ARE POSSIBLE FROM SOUTHEAST TEXAS ALONG THE GULF
COASTAL REGION INTO GEORGIA AND FLORIDA BY FRIDAY...AND TORNADOES
CAN NOT BE RULED OUT. HEAVY RAINFALL OF 2 INCHES WILL FALL FROM
TEXAS TO THE MID ATLANTIC. LAST BUT NOT LEAST...HEAVY SNOW WILL
DEVELOP AS THIS SYSTEM MIGRATES NORTHEASTWARD. MEASURABLE SNOW IS
POSSIBLE ACROSS PARTS THE DEEP AND MID SOUTH...WHILE BLIZZARD
WATCHES ARE UP FOR THE EAST COAST.

THE NEXT FRONT AFFECTS THE SOUTHEAST BY TUESDAY BUT AT THIS
TIME...IT LOOKS LIKE ALL RAIN.

&&

.DISCUSSION...

VERY TRICKY AND POTENTIALLY IMPACTFUL WEATHER EXPECTED ACROSS
CENTRAL ALABAMA BEGINNING TONIGHT AND LASTING THROUGH EARLY
SATURDAY. IT APPEARS THERE WILL BE 3 DISTINCT THREATS WITH THE
STRONG STORM SYSTEM...SEVERE THUNDERSTORMS...HEAVY RAINFALL...AND
WINTER WEATHER. PLEASE SEE THE DISCUSSION BELOW ABOUT THE
HEAVY RAINFALL POTENTIAL AND ITS ASSOCIATED IMPACTS.

WE WILL START WITH THE SEVERE WEATHER THREAT FOR PARTS OF CENTRAL
ALABAMA. THE AIRMASS ACROSS MUCH OF CENTRAL ALABAMA DOES NOT FEEL
CONDUCIVE TO SEVERE WEATHER...BUT THERE IS A VERY LARGE GRADIENT
IN CONDITIONS NORTH TO SOUTH. ALSO...A DYNAMIC LOW PRESSURE AREA
WILL DEVELOP AND DEEPEN AS MOVES OVER CENTRAL ALABAMA INTO FRIDAY.
HAIL STORMS HAVE BEEN DEVELOPING WEST OF THE AREA SINCE THIS
MORNING...BUT THE ATMOSPHERE IS MUCH MORE UNSTABLE SOUTHWEST.
THERE HAS BEEN ENOUGH FORCING FOR THE ELEVATED SEVERE STORMS AND
THINK OUR THAT MENTION SHOULD EXPAND A TAD. SOME MODIFICATIONS
NEED TO OCCUR HERE BEFORE THIS ACTIVITY BECOMES STRONG TO SEVERE.
ONE OF THE MAJOR CONCERNS WAS IF THE WARM FRONT COULD PUSH
NORTHWARD INTO CENTRAL ALABAMA WITH THE COOL STABLE CONDITIONS
ALREADY HERE. AS THE LOW DEEPENS...IT WILL ENHANCE THE EASTERLY
FLOW AND KEEP THE STABLE CONDITIONS LOCKED IN PARTS OF CENTRAL
ALABAMA. THIS WILL LIMIT THE COVERAGE THREAT AREA BUT NOT
ELIMINATE IT. WILL MAINTAIN A THREAT OF SEVERE THUNDERSTORMS AND
ADJUST THE AREA TO INCLUDE LOCATIONS SOUTH OF A LINE FROM EUTAW TO
MONTGOMERY TO TROY. DIME TO QUARTER SIZE HAIL WILL BE THE PRIMARY
THREAT...BUT DAMAGING WINDS AND A FEW TORNADOES ARE CERTAINLY
POSSIBLE ESPECIALLY IF THE ACTIVITY CAN BECOME NEAR SURFACE
BASED.THE MAIN THREAT TIMING WILL BE FROM AROUND 8 PM UNTIL 4 AM.

LAST BUT NOT THE LEAST WILL BE THE WINTRY POTENTIAL. THE SAME
GENERAL SCENARIO REMAINS THIS AFTERNOON AS FAR AS THE FORECAST
GOES. THE MAIN CHANGE WILL BE A SLIGHT SLOW DOWN OF THE TIMING.
THE COMPLICATING FACTORS REMAIN SUCH AS THE DRY
SLOT...TROWAL...LOW LEVEL THICKNESSES...AVAILABLE MOISTURE AND
SURFACE TEMPERATURES. IT APPEARS THAT THE MAIN DEFORMATION ZONE
EFFECTS AREAS NORTH OF US...BUT AS THE ENTIRE SYSTEM OCCLUDES AND
THE SURFACE LOW TRANSITIONS TO A COASTAL LOW...SOME FORM OF THIS
LIFTING MECHANISM WILL CROSS CENTRAL ALABAMA. THE GLOBAL AND HI
RES MODELS ARE NOT IN OVERALL AGREEMENT...WHICH IS OF NO BIG
SURPRISE. MEASURABLE SNOW ACCUMULATIONS WILL BE POSSIBLE GENERALLY
ALONG AND NORTH OF A LINE FROM CARROLLTON ...TO CALERA...TO
HEFLIN. DUE TO THE SHOWERY NATURE THAT IS EXPECTED OF THE SNOWFALL
AND SMALL BANDING FEATURES THAT MAY DEVELOP...ACCUMULATIONS WILL
NOT BE UNIFORM FOR EVERYONE. WILL GO AHEAD AN ISSUE AN ADVISORY
FOR THIS POTENTIAL ACCUMULATING SNOWFALL FROM NOON BEGINNING WEST
FRIDAY UNTIL SATURDAY AT 6 AM EAST. SOME LOCATIONS MAY RECEIVE
OVER ONE INCH WHILE OTHERS MAY NOT MEASURE AT ALL. THE ADVISORY
AREA DEPICTS THE LOCATIONS THAT HAVE THE BEST POTENTIAL FOR
MEASURABLE SNOWFALL. TEMPERATURES WILL FALL BELOW FREEZING AFTER
SUNSET FRIDAY EVENING WITH THE POSSIBILITY OF SLICK TRAVEL FOR
SOME AREAS THROUGH SATURDAY MORNING BETWEEN 10 AM AND NOON. AT
THIS TIME...IT APPEARS THAT ELEVATED AND EXPOSED SURFACES WILL BE
THE MOST IMPACTED IN THE ADVISORY AREA.

75

SUNDAY THROUGH WEDNESDAY

SHORTWAVE RIDGING WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT WITH
MAINLY CLEAR SKIES. HIGH TEMPERATURES WILL MODERATE ON SUNDAY FROM
WHERE THEY WERE ON SATURDAY BUT WILL STILL BE COOL WITH NORTHERLY
LOW-LEVEL FLOW. WINDS BEGIN TO TURN SOUTHERLY ON SUNDAY NIGHT WITH
LOWS RIGHT AROUND FREEZING. A SHORTWAVE TROUGH WILL MOVE FROM THE
PLAINS TO THE OHIO VALLEY AND AN ASSOCIATED COLD FRONT WILL MOVE
SOUTHEASTWARD ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. THERE
SHOULD BE JUST ENOUGH MOISTURE TO GENERATE A FEW SHOWERS ALONG THE
FRONT.

STILL SOME UNCERTAINTY OVER HOW FAR SOUTH THE PRECIPITATION WILL
PUSH TUESDAY NIGHT INTO WEDNESDAY AND REGARDING ANY POTENTIAL
SURFACE WAVE DEVELOPING OVER THE GULF. ECMWF KEEPS THE PRECIPITATION
SOUTH OF THE AREA WHILE THE GFS/CANADIAN ARE FURTHER NORTH. STILL
SOME SPREAD SEEN IN THE ENSEMBLES AS WELL. WILL HAVE TO KEEP AN EYE
ON THIS WITH COLDER AIR LURKING NEAR THE NORTHERN EDGE OF THE
PRECIPITATION BUT AT THIS TIME NOT FORECASTING ANY WINTRY
PRECIPITATION.

32/DAVIS

&&

.AVIATION...
00Z TAF DISCUSSION.

A WARM FRONT WAS LOCATED FROM JUST NORTH OF A LINE FROM DEMOPOLIS
(KDYA) TO ALEXANDER CITY (KALX). A DEEPENING SFC LOW OVER SOUTHWEST
MISSISSIPPI WILL TRACK NORTHEAST OVERNIGHT AND INTO WEST CENTRAL
ALABAMA BY 05Z. WIDESPREAD LIGHT TO MODERATE SHWRS WILL CONTINUE
OVER CENTRAL ALABAMA THRU 05Z DUE TO STRONG WARM AIR ADVECTION
ALOFT. CIGS WILL REMAIN BELOW 1000 FEET AGL THRU THE TAF PERIOD.
AS THE SFC LOW APPROACHES WEST ALABAMA BY 05Z... TSTMS WILL
INCREASE IN COVERAGE WEST OF I-65. TSTMS WILL AFFECT ALL TAF
SITES AT SOME POINT BETWEEN 05Z AND 12Z...WITH VSBYS AOB 1 MILE
DUE TO HEAVY RAINFALL. SFC WINDS WILL VEER OVERNIGHT AS THE
SURFACE LOW PULLS NORTHEAST INTO NORTH ALABAMA BY 12Z FRIDAY. WIND
GUSTS COULD REACH 20 KTS AT TIMES.

THE BULK OF THE HEAVIER RAIN WILL SHIFT INTO EAST ALABAMA BY 12Z
AND OUT OF EAST ALABAMA BY 15Z. STRONG COLD AIR ADVECTION ON THE
BACK SIDE OF THE EXITING LOW WILL KEEP LOW CLOUDS AND SCT SHWRS
ACROSS CENTRAL ALABAMA THRU THE DAY FRIDAY. THERE MAY BE A
TRANSITION TO LIGHT SNOW AT KTCL AND KBHM AFTER 21Z.

58/ROSE

&&

.FIRE WEATHER...

RAIN CHANCES WILL BE FAIRLY HIGH AS A STRONG STORM SYSTEM MOVES
OVER CENTRAL ALABAMA THROUGH SATURDAY. A CHANCE OF SNOW WILL
EXIST ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA FRIDAY NIGHT
THROUGH EARLY SATURDAY MORNING...THEN COOL AND DRY CONDITIONS
RETURN FOR THE REST OF THE WEEKEND. THE ACTIVE PATTERN CONTINUES
AS RAIN CHANCES RETURN BY MONDAY EVENING AS THE PARADE OF FRONTS
CONTINUE.

WINDY CONDITIONS CAN BE ANTICIPATED FRIDAY AND SATURDAY BEHIND
THE STRONG STORM SYSTEM.

75

&&

.HYDROLOGY...

LOCALLY HEAVY RAINFALL IS FORECAST TO OVERSPREAD THE AREA
OVERNIGHT...AND BY FRIDAY MORNING SHOULD AVERAGE FROM ONE TO TWO
INCHES...WITH SOME LOCALIZED AMOUNTS TO AROUND 2.5 INCHES ESPECIALLY
IN OUR NORTHWESTERN COUNTIES. THE LATEST STREAM FLOW DATA FROM THE
USGS INDICATES THAT MOST RIVERS AND STREAMS IN THE NORTHWEST PART OF
THE AREA REMAIN AT NEAR TO BELOW NORMAL LEVELS FOR THIS TIME OF
YEAR...WHILE THOSE IN SOUTHEASTERN SECTIONS ARE GENERALLY NEAR
NORMAL. ADDITIONALLY...FLASH FLOOD GUIDANCE VALUES ARE FAIRLY
HIGH...WITH ONE HOUR GUIDANCE GENERALLY AVERAGING FROM 2 TO 2.5
INCHES...AND SIX HOURLY GUIDANCE AVERAGING FROM 3 TO 4 INCHES. WITH
THE FORECAST RAINFALL SPREAD OUT THROUGH A TWELVE TO EIGHTEEN HOUR
WINDOW DON'T EXPECT SIGNIFICANT FLASH FLOODING PROBLEMS...WITH
MAINLY SOME NUISANCE TYPE PROBLEMS POSSIBLE IN LOCALIZED AREAS WHERE
TRAINING OF HEAVIER RAINFALL OCCURS.

IN REGARDS TO RIVER FLOODING CONCERNS...LOOK FOR MAINLY MODERATE
RISES ON AREA RIVERS WITH MOST LOCATIONS REMAINING WELL WITHIN THEIR
BANKS. HOWEVER...PER SERFC FORECASTS AND THE LATEST ENSEMBLE
STREAMFLOW FORECASTS...A COUPLE OF OUR LOCATIONS (I.E., BEVILL LOCK
AND DAM, SELDEN LOCK AND DAM) COULD APPROACH FLOOD STAGE BY EARLY
NEXT WEEK WHILE PORTIONS OF THE LOWER TALLAPOOSA AND CAHABA BASINS
(MOST LIKELY MARION JUNCTION AND THE TALLAPOOSA WATER PLANT) COULD
REACH OR EXCEED THEIR CAUTION STAGES.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     46  48  29  37  24 / 100 100  80  10   0
ANNISTON    46  50  28  37  24 / 100 100  60  10   0
BIRMINGHAM  50  51  28  37  25 / 100  90  80  10   0
TUSCALOOSA  53  46  30  38  25 / 100  90  40  10   0
CALERA      51  52  28  38  25 / 100  90  60  10   0
AUBURN      48  53  29  39  27 / 100  90  30  10   0
MONTGOMERY  54  57  31  41  27 / 100  70  20  10   0
TROY        54  57  30  40  27 / 100  60  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON FRIDAY TO 6 AM CST SATURDAY
FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLAY...
CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION...
PICKENS...SHELBY...ST. CLAIR...TALLADEGA...TUSCALOOSA...WALKER...
WINSTON.

&&
Hazardous weather outlook, Jan 21, 4:29 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CST THU JAN 21 2016

ALZ011>015-017>050-230130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
429 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THERE IS A THREAT OF DAMAGING STRAIGHT LINE
WINDS...HAIL...AND A FEW TORNADOES ACROSS SOUTHWEST SECTIONS OF
CENTRAL ALABAMA TONIGHT. THESE THREATS WILL BE POSSIBLE BEGINNING
THIS EVENING AROUND 8PM AND CONTINUING THROUGH 4AM EARLY FRIDAY
MORNING...NEAR AND SOUTH OF A LINE FROM EUTAW TO MONTGOMERY TO
TROY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STORM SYSTEM WILL MOVE ACROSS CENTRAL ALABAMA FRIDAY AND BRING
WITH IT A CHANCE OF SNOW. RAIN WILL BECOME MIXED WITH SNOW AND
THEN CHANGE OVER TO ALL SNOW FRIDAY AFTERNOON INTO FRIDAY NIGHT.
AT THIS TIME...THERE IS A CHANCE OF SNOW ACCUMULATIONS ACROSS THE
NORTHERN PART OF THE AREA...WITH GENERALLY ONE QUARTER INCH UP TO
2 INCHES POSSIBLE. RIGHT NOW THE HIGHEST TOTALS MAY OCCUR ALONG
AND NORTH OF A LINE FROM DETROIT TO HAYDEN TO CENTRE.

THIS SAME LOW PRESSURE SYSTEM WILL PRODUCE STRONG AND GUSTY
WINDS...MOSTLY BEHIND THE LOW. THEREFORE...SUSTAINED WINDS OF 10
TO 20 MPH FRIDAY AND SATURDAY ARE POSSIBLE...WITH WIND GUSTS
AROUND 30 MPH EACH DAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TONIGHT AND FRIDAY.

In the hours before

Special weather statement, Jan 21, 7:40 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CST THU JAN 21 2016

ALZ030-220230-
SUMTER AL-
740 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 830 PM CST...

AT 739 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOOMSUBA...OR NEAR LAUDERDALE...MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...EPES...COATOPA...KINTERBISH...BLUFFPORT...
THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...PAYNEVILLE...
LILITA...WARD...BELMONT...DEMOPOLIS LOCK AND DAM...OLD MALLARD
AIRPORT...MCDOWELL...BELLAMY...I 20 WELCOME CENTER AT CUBA AND
WHITFIELD.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 1 AND 23.

LAT...LON 3262 8838 3278 8810 3279 8808 3278 8807
      3277 8811 3272 8808 3269 8812 3269 8804
      3263 8808 3259 8806 3263 8793 3261 8784
      3260 8790 3252 8784 3252 8791 3242 8804
      3238 8804 3231 8793 3231 8842
TIME...MOT...LOC 0139Z 236DEG 37KT 3244 8849

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:40 PM CSTSpecial Weather StatementBMXSumter50 min
Jan 22, 12:27 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 2 more78 min
Jan 22, 12:29 AM CSTSpecial Weather StatementBMXBarbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more76 min
Jan 22, 4:50 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more35 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.